MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENTINEL; TEMPORARY CATHETER, EMBOLIC PROTECTION, TRANSCATHETER INTRACARDIAC PROCEDURES

BOSTON SCIENTIFIC CORPORATION SENTINEL; TEMPORARY CATHETER, EMBOLIC PROTECTION, TRANSCATHETER INTRACARDIAC PROCEDURES
Model Number CMS15-10C-US
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that failure to recapture filters occurred.A sentinel cerebral protection system (cps) was selected for embolic protection during a transcatheter aortic valve replacement (tavr) procedure.The sentinel cps was advanced into the anatomy.The proximal and distal filters were deployed but moved out of position during deployment.Both filters were recaptured two times and during the third attempt, the physician was unable to fully recapture the proximal and distal filters and unable to pull the front and rear handles together.After removing the sentinel cps from the anatomy, the physician was unable to deploy the filters easily.The tavr procedure was completed using an alternate cps.No patient complications occurred.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned sentinel was received for analysis.The sentinel was returned with the proximal filter sheathed, the articulating distal sheath relaxed, and the distal filter unsheathed.Functional testing was performed.The distal filter could be recaptured and re-deployed using the distal filter slider #3 without any issues.The proximal filter could be deployed and recaptured using the proximal filter slider #1 without any issues.The reported events of proximal and distal filters difficult to maintain position/reposition could not confirmed as clinical conditions could not be replicated.The reported events of handle damaged/defective, proximal filter failure to capture/retrieve, proximal filter failure to deploy, distal filter failure to deploy, and distal filter failure to capture/retrieve could not be confirmed through device analysis as the proximal and distal filters were both able to be deployed and recaptured without issue using the sliders on the handle.Photo included from the field was reviewed by a bsc technician.The photo showed the proximal filter completely deployed.
 
Event or Problem Description

Brand Name
SENTINEL
Common Device Name
TEMPORARY CATHETER, EMBOLIC PROTECTION, TRANSCATHETER INTRACARDIAC PROCEDURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22686345
Report Number2124215-2025-50788
Device Sequence Number9000333
Product Code PUM
UDI-Device Identifier00863229000004
UDI-Public(01)00863229000004(17)270109(10)35593303
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K192460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCMS15-10C-US
Device Catalogue NumberCMS15-10C-US
Device Lot Number0035593303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown